Alert archive / North Dakota / Flash Flood Warnings in 2005

Flash Flood Warning 15, NWS Bismarck, ND

June 26, 20056 counties in North Dakota

NWS Bismarck, ND issued this flash flood warning at Jun 26, 2005, 7:15 PM MDT for 6 counties in North Dakota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2005, 7:15 PM MDT (01:15 UTC)
Expired
Jun 26, 2005, 11:15 PM MDT
In force
4 hr
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Grant County, ND, McHenry County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2005-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2005-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2883 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KBIS 270115
FFWBIS
NDC037-049-055-057-059-065-270515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
815 PM CDT SUN JUN 26 2005

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA
  GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  EASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  EASTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 1215 AM CDT(1115 PM MDT)

* AT 807 PM CDT(707 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DENBIGH...
  LARK...HEIL...SANGER...WASHBURN...TOWNER...NEW SALEM...MERCER...
  LEITH...KIEF...KARLSRUHE...DRAKE...CARSON...BUTTE...BALFOUR AND
  ALMONT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BISMARCK.

LAT...LON 4850 10034 4802 10029 4786 10043 4785 10060
      4752 10068 4614 10160 4614 10194 4675 10192
      4761 10147 4793 10080 4855 10064

$$

RSL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:40 PM MDT, 5 hours 35 minutes earlier.

Area forecast discussion, Jun 26, 1:40 PM MDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CDT SUN JUN 26 2005

...WILL ADD FLASH FLOOD WATCH FOR PORTIONS OF SOUTHCENTRAL NORTH
DAKOTA FOR TONIGHT...

.SHORT TERM...
TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT
CONTINUES TO BE CONVECTIVE POTENTIAL.

LOW PRESSURE OVER NORTHWEST TO NORTH CENTRAL SOUTH DAKOTA WITH WARM
FRONT EXTENDED ESE FROM LOW. WEAK COLD FRONT ENTERING NORTHWEST
NORTH DAKOTA. MODIFIED 18Z SOUNDING TO KMBG CURRENTS REMAINS JUST A
TAD CAPPED BUT LIFTING OVER WARM FRONT SOUTH OF NORTH DAKOTA/SOUTH
DAKOTA BORDER SHOULD BE SUFFICIENT TO INITIATE CONVECTION NORTH OF
BOUNDARY. WILL LEAVE LIKELY POPS FOR TONIGHT. CONVECTION TRIGGERED
FROM STRONG SHORT WAVE EXITING WYOMING MOVING INTO SOUTHWEST NORTH
DAKOTA ATTM.

MONDAY LOOKS TO BE A QUIETER DAY...BUT COULD STILL SEE SOME SHOWERS
AND THUNDERSTORMS DURING THE AFTERNOON MAINLY IN THE SOUTH...THEN IN
THE WEST DURING THE EVENING.

ANOTHER STRONG SHORT WAVE MOVES INTO THE PACIFIC NORTHWEST TUESDAY
INITIATED ANOTHER THREAT OF THUNDERSTORMS. RIGHT NOW THE BEST CHANCE
LOOKS TO BE TUESDAY EVENING AND OVERNIGHT.

.LONG TERM...
GFSLR CONTINUE TO ADVERTISE BUILDING UPPER RIDGE BY WEEKS END
BRINGING A RETURN DRY AND WARM PATTERN TO THE REGION. HAVE MADE
LITTLE CHANGES FROM PREVIOUS FORECAST REFLECTING THIS. BY THE
WEEKEND A MORE ACTIVE PATTERN RETURNS AS UPPER SHORTWAVE TROUGH
APPROACHES FROM THE WEST AND ASSOICATE SURFACE TROUGH TRACKS
ACROSS THE REGION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 10 PM SOUTH CENTRAL.
FLASH FLOOD WATCH UNTIL 300 AM CDT MONDAY SOUTHCENTRAL.

&&

HW/RGT
Hazardous weather outlook, Jun 26, 4:17 AM MDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
517 AM CDT MON JUN 26 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271017-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
445 AM CDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZERDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HEINERT

In the hours before

Local storm report, Jun 26, 2:58 PM MDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             3 SE TROTTERS           47.29N 103.87W
06/26/2005  0.75 INCH        GOLDEN VALLEY      ND   CO-OP OBSERVER

            PENNY SIZE HAIL LASTED 5 MINUTES FROM 229 PM MDT UNTIL
            234 PM MDT.

&&

CS/HW
Local storm report, Jun 26, 5:16 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
616 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TORNADO          25 W FORT YATES         46.09N 101.15W
06/26/2005                   SIOUX              ND   TRAINED SPOTTER

&&

CS/HW
Local storm report, Jun 26, 5:30 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
630 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HEAVY RAIN       10 S NEW TOWN           47.84N 102.49W
06/26/2005  5.00 INCH        MOUNTRAIL          ND   PUBLIC

            5.00 INCHES OF RAIN AT VAN HOOK

0615 PM     HAIL             7 S BOWMAN              46.08N 103.40W
06/26/2005  2.50 INCH        BOWMAN             ND   TRAINED SPOTTER

            GOLFBALL TO TENNIS BALL SIZE HAIL

0610 PM     FLASH FLOOD      NEW TOWN                47.98N 102.49W
06/26/2005                   MOUNTRAIL          ND   PUBLIC

&&

CS/HW
Local storm report, Jun 26, 5:59 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     10 E LANSFORD           48.63N 101.16W
06/26/2005  60 MPH           BOTTINEAU          ND   TRAINED SPOTTER

            ESTIMATED 60 MPH THUNDERSTORM WIND GUST

&&

CS/HW

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:01 PM MDTTornado WarningBISMorton29 min
Jun 26, 6:10 PM MDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville, Ward65 min
Jun 26, 6:23 PM MDTSevere Thunderstorm WarningBISOliver27 min
Jun 26, 6:26 PM MDTSevere Thunderstorm WarningBISAdams, Hettinger64 min
Jun 26, 7:02 PM MDTSevere Thunderstorm WarningBISDickey50 min
Jun 26, 7:04 PM MDTTornado WarningBISGrant, Hettinger41 min
Jun 26, 7:15 PM MDTSevere Thunderstorm WarningBISBottineau47 min
Jun 26, 7:20 PM MDTTornado WarningBISBurleigh, Emmons, Morton25 min
Jun 26, 7:28 PM MDTSevere Thunderstorm WarningBISAdams, Hettinger, Sioux62 min
Jun 26, 7:43 PM MDTSevere Thunderstorm WarningBISSheridan63 min
Jun 26, 7:44 PM MDTSevere Thunderstorm WarningBISGrant61 min
Jun 26, 7:47 PM MDTTornado WarningBISBurleigh28 min
Jun 26, 7:58 PM MDTSevere Thunderstorm WarningBISBurleigh, Morton47 min
Jun 26, 8:01 PM MDTFlash Flood WarningBISPierce, Rolette4 hr
Jun 26, 8:14 PM MDTFlash Flood WarningBISBurleigh, Emmons, Kidder, Morton, Sheridan, Sioux and 1 more4 hr
Jun 26, 8:19 PM MDTSevere Thunderstorm WarningBISBurleigh, Morton56 min
Jun 26, 8:29 PM MDTFlash Flood WarningBISMcKenzie, Mountrail2 hr
Jun 26, 8:59 PM MDTSevere Thunderstorm WarningBISEmmons45 min
Jun 26, 9:14 PM MDTSevere Thunderstorm WarningBISBurleigh, Kidder61 min
Jun 26, 9:55 PM MDTSevere Thunderstorm WarningBISStutsman65 min
Jun 26, 10:05 PM MDTSevere Thunderstorm WarningBISWells55 min
Jun 26, 10:17 PM MDTSevere Thunderstorm WarningBISFoster58 min

Nearby

Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.